T Nation

Big Decrease in Serum Testosterone Randomly

Hello I’ve been doing TRT for about 1.5 years now via subcutaneous injections: 56mg every 3.5 days. My results every 6 months have been very consistent…if anything the serum testosterone levels have been slowly increasing from low 1000 to 1050 to 1070. For the last few months I’ve been feeling a bit more tired than usual and just now had my 6 month blood draw and the serum T was 837. The blood draw was the same day and time that I’ve had all my other draws (midway between injections). My estradiol decreased by a similar ratio (it was about 57 last time and now it’s 47). Can anyone think of why there’s such a big decrease? Technically 837 is still a great number but compared to 1070 do you think that explains my fatigue? Morning erections are still consistent so that’s good. I haven’t taken any new medications, nothing has changed medical history wise. I don’t take arimidex or anything. I don’t think I want to increase my dosage…should I just wait 6 more months and see what happens? Thanks.

Is this your first blood test doing sub Q injections? If so, I would point to that as the most likely.

If not, I think it is your batch of Testosterone. Compounding pharmacies are supposed to be held to +/- 10% on concentration which is quite a large range IMO, and independent testing shows that they often exceed the tolerance. If you were on strong batches, and now you have a weak one, that could totally explain the difference in blood work (even a nominal to weak batch could explain it).

Hey all the blood tests have been while doing sub Q injections. I hope that it’s a weak batch but that may only explain why these last couple weeks may have been low…I feel like I’ve been a little more tired the last couple months (and nothing has changed in life, no extra work or home stress). Like when I first started TRT I had a tonnn of energy, then I felt what I assumed it feels like to be normal for a long time, and now a little tired.

You are talking about the honeymoon period which is experienced in the beginning of TRT, but things eventually settle down and go back to normal.

You can’t expect to get a 1000 ng/dL on 56mg x2 weekly on every test because as SHBG increases or decreases it can affect the TT value while altering your FT level.

You are not a robot, you are a biological human being and could be metabolizing more testosterone and will need dosage adjustments every now and then.

Interesting, that makes sense, thank you.